Wildfire, South Central Highlands
- When
- August 5, 1:00 PM MST to August 31, 1:00 PM MST
- Where
- South Central Highlands forecast zone
- Reported by
- GOVT OFFICIAL
The Stone 2 fire and the Bowen and Basin fires were fires located about 10 miles northwest to southwest of Malad. The Stone 2 fire began on August 5th and burned 31,568 acres of grass and brush.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PIH wrote it up.
The Stone 2 fire and the Bowen and Basin fires were fires located about 10 miles northwest to southwest of Malad. The Stone 2 fire began on August 5th and burned 31,568 acres of grass and brush. The Bowen and Basin fires began on August 15th and the Bowen fire burned 19,481 acres of juniper, grass and brush and the Basin fire burned 6,100 acres of grass and brush. All three fires were considered contained on September 13th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before the first event at Aug 5, 2:09 AM MST, 10 hours 51 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 309 AM MDT SAT AUG 5 2006 .DISCUSSION...ALBERTA SHORT WAVE WILL MOVE EAST TODAY WITH INCREASING HIGH PRESSURE RIDGE AND MORE STABLE AIRMASS IN THE NORTHERN ZONES. PLENTY OF NEW MOISTURE AT GROUND FROM ACTIVITY YESTERDAY BUT LITTLE FORCING ALOFT. BEST LOCATION FOR ISOLATED THUNDERSTORMS TODAY SHOULD BE ALONG THE SOUTHERN IDAHO BORDER WHERE UPPER DEFORMATION AXIS LIES IN WATER VAPOR. AIRMASS IS DRIER BUT STILL MOIST TODAY ACCORDING TO GOES PRECIPITABLE WATER IMAGERY. SUNDAY THIS DEFORMATION AXIS SHIFTS NORTH TO VICINITY OF THE UPPER SNAKE HIGHLANDS AND SHOULD TAKE POTENTIAL FOR THUNDERSTORMS WITH IT. STILL A GOOD DEAL OF UNCERTAINTY WITH CLOSED LOW OFF CALIFORNIA COAST. GFS MAINTAINS STRONGER SHORT WAVE WHILE LIFTING IT NORTHEAST MONDAY AND EVEN GIVES STRONG JET PATTERN FOR POTENTIALLY SEVERE THUNDERSTORMS AROUND CASSIA COUNTY MONDAY AFTERNOON. WRF WEAKENS THE LOW MUCH MORE. GFS ALSO MAINTAINS MORE MONSOON MOISTURE IN SOUTHEAST IDAHO. CURRENT MODELS HOLD LESS PRECIPITATION BUT HAVE DECIDED TO LEAVE POPS ALONE FOR NOW. TUESDAY AND BEYOND GFS BRINGS IN MUCH DRIER AIRMASS BUT THAT COULD BE A REFLECTION OF MORE AMPLIFICATION OF PATTERN MID WEEK. UNCERTAINTY WILL PLAGUE MODELS UNTIL THE WEST COAST LOW EJECTS NORTHEAST SO PLAYING ANY CHANGES INTO MID WEEK VERY SLOWLY. RS && .FIRE WEATHER....MID LEVEL MOISTURE AND DIFFLUENCE ALOFT HAVE ALLOWED OVERNIGHT THUNDERSTORMS TO DEVELOP ALONG THE UTAH IDAHO BORDER. EXPECT ISOLATED THUNDERSTORMS TO REDEVELOP OVER ZONES 412 AND 413 AND OVER HIGHER TERRAIN IN THE CENTRAL IDAHO MOUNTAINS THIS AFTERNOON. WITH ABUNDANT MOISTURE AROUND...DO NOT EXPECT THE STORMS TO PRODUCE DRY LIGHTNING...ALTHOUGH ANY PARTICULAR STORM COULD HAVE A DECENT AMOUNT OF ELECTRICAL ENERGY. WIND GUSTS FROM 30 TO 40 MPH ARE POSSIBLE NEAR THUNDERSTORM OUTFLOWS. VLP && .AVIATION...ISOLATED THUNDERSTORMS WITH BRIEF MODERATE RAINFALL AND WIND GUSTS UP TO 35KTS WILL BE POSSIBLE ACROSS SOUTHEAST IDAHO...PARTICULARLY OVER THE SOUTHERN HIGHLANDS AND CENTRAL IDAHO MOUNTAINS. TWB ROUTE 344 KPIH TO KRKS WILL HAVE THE MOST ACTIVITY. VLP && .PIH WATCHES/WARNINGS/ADVISORIES...NONE. && 99/99
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 415 AM MDT SAT AUG 5 2006 IDZ017>025-031-032-061200- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 415 AM MDT SAT AUG 5 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. ISOLATED SHOWERS AND THUNDERSTORMS WILL DEVELOP ALONG THE SOUTHERN IDAHO BORDER THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. A LOW PRESSURE DISTURBANCE OFF CALIFORNIA WILL LIFT NORTHEAST THROUGH IDAHO MONDAY AND TUESDAY WITH WIDELY SCATTERED SHOWERS AND THUNDERSTORMS DEVELOPING ACROSS THE AREA. A DRIER AND MORE STABLE ZONAL PATTERN IS EXPECTED MID WEEK. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Idaho in 2006Every state in 2006This day in weather historyWarnings in Idaho, August 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5532202.